Hormone help!

by Elizabeth

Dear Wray,

I am 20 years old and have been dealing with a loss of period and weight gain for almost two years now. I was put on birth control and diagnosed with PCOS. The birth control made everything worse. I went off the birth control in December. I was only on it for 3 months. I have gained 20 pounds and exercise a lot and do not eat very much. I had a saliva test done in December and it gave me a progesterone level of 31.39 pg/ml. My progesterone level to E2 ratio was 23.96. I had a testosterone level of 45.74 pg/ml. My E2 level was a 1.3 pg/ml.

I was put on herb cycling for 2 months to try to get my progesterone up. I did get a period every 36 days for 2 months. I then started progesterone cream, Karajin 4 Balance, after my period in February on day 7-28. I stopped it for a week and was a mess. Bloated, crying, anxious, crabby, weight gain, low energy. I didn't get a period. So I went back on it after the week and I still do not have a period but now am feeling bloated and really crabby and sad. I cry for no reason and cannot control it.

I just want to take back control of my hormones. I have been using 2 pumps of the cream which has .75ml per pump. I do one in the morning and one at night.

Is it normal to have a period for 2 months and then miss it this month?

Also, is there any way I can stop the weight gain and start losing. I am only 20 and cannot afford to gain more weight. I work so hard and nothing I do works. Also with the mental problems is there any way to stop them? My emotions are so extreme it is pushing my friends and family away.

What is a general time frame for this to be corrected? It has just been a long battle and I am ready to be done.

Comments for Hormone help!

Click here to add your own comments

Apr 09, 2013
Hormone help!
by: Wray

Hi Elizabeth Your oestrogen and testosterone are within range, but your progesterone is very low! I've been on the Kajarin website, but can find no info on the amount of progesterone in the container. I also don't know how much you were using, but it seems very little as you are now suffering from Oestrogen Dominance. I would suggest you use no less than 200mg/day, you might need more. We do have a page on PCOS you could look through. It's caused by oxidative stress and large amounts of antioxidants are needed to reverse it. These are listed on the page. I don't see how herbs can get your progesterone levels up. I know of none which will cause ovulation to occur, and that's the only way it will increase. The Contraceptive you were taking lowers progesterone levels, which is why you felt worse. Are your cycles normally regular, as I'm slightly confused. You say you were "put on herb cycling for 2 months...I did get a period every 36 days for 2 months". Then say "Is it normal to have a period for 2 months and then miss it this month?" I get the impression you don't have regular cycles, hence the herbs. But if you do, then progesterone can upset it initially, making it earlier or later than normal, it does settle in time. If you're gaining weight then you are using too little progesterone, as this will stimulate oestrogen, which does cause weight gain. It's a mitogen causing cells to proliferate. Please increase the amount of progesterone you're using, and take the nutrients listed on the PCOS page. You could also consider doing the Ketogenic diet, see here. We also have more info on our Nutrition page. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...